Late Development of Diabetes mellitus after Interferon-Alfa and Ribavirin Therapy for Chronic Hepatitis C: A Case ReportRadhakrishnan S.a · Upadhyay A.a · Mohan N.a · Dhar A.a · Walia H.a · Zubaidi G.b
Departments of aGastroenterology and bEndocrinology, The Royal Hospital, Muscat, Oman
Dr. S. Radhakrishnan, FRCP (Edin)
The Royal Hospital, PO Box 1331, CPO 111
Tel./Fax +968 594461, E-Mail email@example.com
Do you have an account?
Objective: To report the late development of immune-mediated diabetes mellitus after completion of alfa-interferon therapy for hepatitis C in an Asian patient. Clinical Presentation and Intervention: A 50-year-old male with chronic hepatitis C received treatment with alfa-interferon and ribavirin for 52 weeks. He developed immune-mediated diabetes mellitus with low C-peptide and positive antiglutamic acid decarboxylase antibody after completion of therapy. The hepatitis C infection was eradicated, but he continued to be diabetic requiring insulin therapy during the follow-up. Conclusion: This report shows thatimmune-mediateddiabetes mellitus can occur as a late complication of alfa-interferon therapy.
© 2005 S. Karger AG, Basel
Article / Publication Details
Copyright / Drug Dosage / DisclaimerCopyright: All rights reserved. No part of this publication may be translated into other languages, reproduced or utilized in any form or by any means, electronic or mechanical, including photocopying, recording, microcopying, or by any information storage and retrieval system, without permission in writing from the publisher or, in the case of photocopying, direct payment of a specified fee to the Copyright Clearance Center.
Drug Dosage: The authors and the publisher have exerted every effort to ensure that drug selection and dosage set forth in this text are in accord with current recommendations and practice at the time of publication. However, in view of ongoing research, changes in government regulations, and the constant flow of information relating to drug therapy and drug reactions, the reader is urged to check the package insert for each drug for any changes in indications and dosage and for added warnings and precautions. This is particularly important when the recommended agent is a new and/or infrequently employed drug.
Disclaimer: The statements, opinions and data contained in this publication are solely those of the individual authors and contributors and not of the publishers and the editor(s). The appearance of advertisements or/and product references in the publication is not a warranty, endorsement, or approval of the products or services advertised or of their effectiveness, quality or safety. The publisher and the editor(s) disclaim responsibility for any injury to persons or property resulting from any ideas, methods, instructions or products referred to in the content or advertisements.